MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASTATO XS 20; PERIPHERAL GUIDE WIRE

ASAHI INTECC CO., LTD. ASTATO XS 20; PERIPHERAL GUIDE WIRE
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device investigation could not be performed because the device was discarded by the user facility.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Reviewing of manufacturing records found no indication of product quality anomaly.Referring to known incidents, it was presumed that torsion generated with wire manipulation was continuously applied on the guide wire likely when the tip segment was being trapped in the lesion as it was attempted to cross.When the accumulated torsion exceeded the product's design limit, it led the coil wire to become loosened and possibly fractured.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire; [warnings] if any resistance is felt due to spasm or the guide wire being bent or trapped while operating the guide wire in the blood vessel or removing it, do not move or torque the guide wire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; [warnings] when torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720°) in the same direction; and, [malfunction and adverse effects] damage.
 
Event or Problem Description
It was reported by sus voluntary event report # mw5087261 that an asahi guide wire was used in intervention.After removing the guide wire from the patient's artery, it was noticed the wire was frayed and the tip appeared to be broken.No additional information was provided.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in block b4 "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in block b4 to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASTATO XS 20
Common Device Name
PERIPHERAL GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, 489-0 071
JA  489-0071
MDR Report Key8783379
Report Number3003775027-2019-00118
Device Sequence Number2038212
Product Code DQX
UDI-Device Identifier04547327088251
UDI-Public(01)04547327088251(17)210531(10)180615A251
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K103057
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberN/A
Device Catalogue NumberPAGH143092
Device Lot Number180615A251
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1